question-icon

On the lutera birth control pill. Started brown spotting after periods. Have unprotected sex. Worrisome

default
Posted on Tue, 21 Aug 2012
Question: Hi I am on the Lutera birth control pill and finished my last period on this past Saturday. Since then, I have been having dark brown and fibrous discharge/spotting that I've never had before. I never miss taking a pill, but realized today that I was a day behind (I immediately took the one from yesterday and the one from today when I realized that). I just moved and am starting a new job soon, so I'm pretty stressed, so I don't know if that is causing me to have this weird discharge.
Also, about 3 weeks ago, my boyfriend and I had sex and he wore a condom (and I was taking the pill regularly). Twice, the condom came off and his sperm was inside me. I got my period about 2 weeks after that right on schedule, but this brown discharge worries me because I've read online that it could be signs of early pregnancy. What do you think about all of this? Thanks!
doctor
Answered by Dr. Rakhi Tayal (2 hours later)
Hello,
Thanks for posting your query.
You had your normal period just few days ago. The mild brown discharge that you are having is not likely to be related to pregnancy. Since you are taking your birth control regularly, the chances of pregnancy are even more remote.
Please do not worry. This brown discharge is likely to be due to minor hormonal disturbance. This will subside on its own in next few days. In case the discharge is persistent then you need to get a vaginal swab culture done to rule out any vaginal infections.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13984 Questions

premium_optimized

The User accepted the expert's answer

Share on
On the lutera birth control pill. Started brown spotting after periods. Have unprotected sex. Worrisome

Hello,
Thanks for posting your query.
You had your normal period just few days ago. The mild brown discharge that you are having is not likely to be related to pregnancy. Since you are taking your birth control regularly, the chances of pregnancy are even more remote.
Please do not worry. This brown discharge is likely to be due to minor hormonal disturbance. This will subside on its own in next few days. In case the discharge is persistent then you need to get a vaginal swab culture done to rule out any vaginal infections.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.